MAUDE Adverse Event Report: SMITH & NEPHEW, INC. GNS II CMT TIB SIZE 6 RIGHT; PROSTHESIS,KNEE,PATELLOFEMOROTIBIAL,SEMICONSTRAINED,CEMENTED,POLY/METAL/POLY

SMITH & NEPHEW, INC. GNS II CMT TIB SIZE 6 RIGHT; PROSTHESIS,KNEE,PATELLOFEMOROTIBIAL,SEMICONSTRAINED,CEMENTED,POLY/METAL/POLY
Catalog Number 71420188
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Injury (2348); Neck Stiffness (2434)
Date of Event 06/01/2013
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that patient was diagnosed with right knee stiffness status post revision, and right knee replacement.A manipulation under anesthesia and an injection of pain cocktail containing toradol, morphine, epinephrine and bupivacaine, in periarticular tissues and intra-articularly were performed.
 
Additional Manufacturer Narrative
The associated complaint devices were not returned.A clinical evaluation was conducted and based on the information provided, the ¿loss of range of motion¿ experienced by the patient was likely a delayed progression of the post-operative healing phase and not a failure of the smith and nephew device.(b)(4): details regarding the patient¿s weight-bearing status, bone quality, and trauma history have not been provided.Based on the limited information provided and without the return of the device for evaluation the root cause of the reported instability cannot be determined however, during the revision it was found that the patella was tracking laterally and not congruently in the femoral groove, and this is likely a contributing factor to the instability.The patient impact beyond the revision itself cannot be concluded.(b)(4): based on the information provided, the ¿right knee stiffness¿ experienced by the patient was likely due to the delay in physical therapy following the revision and not a failure of the smith and nephew device.It was reported that ¿she did well postoperatively, though did not perform physical therapy to our satisfaction, partly because of her vertigo and pain issues.¿ no further medical assessment is possible at this time based on the information provided.A review of complaint history on the listed parts revealed no prior complaints for the listed batches with the same failure mode.A review of the manufacturing records did not reveal a manufacturing abnormality that could have caused or contributed to the reported incident.Without the actual product involved and/or device information, our investigation cannot proceed.If the device or new information is received in the future, this complaint can be re-opened.No further actions are being taken at this time.We consider this investigation closed.

Brand Name
GNS II CMT TIB SIZE 6 RIGHT
Common Device Name
PROSTHESIS,KNEE,PATELLOFEMOROTIBIAL,SEMICONSTRAINED,CEMENTED,POLY/METAL/POLY
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks road
memphis TN 38116
MDR Report Key8155611
Report Number1020279-2018-02758
Device Sequence Number16210300
Product Code JWH
UDI-Device Identifier03596010206367
UDI-Public03596010206367
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K951987
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2012
Reporter Type Manufacturer
Report Source other
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 06/05/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date11/24/2021
Device Catalogue Number71420188
Device Lot Number11LT12518
Initial Date Received by Manufacturer 11/15/2018
Supplement Date Received by Manufacturer11/15/2018
Initial Report FDA Received Date12/12/2018
Supplement Report FDA Received Date06/05/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Other;
Patient Age51 YR